Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Back ache, nausea, vomiting, elevated SGPT levels. On calcium and vitamin supplements. Help?

Hi doctor. I am Amardeep Dhamija from India. I have been having my son (age: 18yrs) treated for persistent back ache for 1 year and 4 months now. The problem was diagnosed as arising from low Vitamin D levels ( 2.80) and Vitamin B12 (below 83) levels on 02Dec 2011. He was given ARACHITOL shots and also put on D-gain. I showed him subsequently to an endocrinologist who had a liver test done (SGOT: 14) and (SGPT:14) , Serum Bilirubin (1.37) and Conjugated Bilirubin (0.52) on 18 Dec 2011. Thereafter, I took him to a very senior orthopaedic surgeon who put him on Calcium and Vitamin B12 supplements . Ever since, he has been taking them. His latest tests done on 21 Feb 2013 show Vitamin D 46.40, B12:699 , Calcium 10.00, SGOT: 34 and SGPT:69. Related to this or not, my son also was suffering from Nausea, vomitting etc for which he was prescribed antacids by an endocrinologist. These symptoms have alleviated somewhat. Query: Sorry for the lengthy background but is SGPT level of 69 something to worrry about. I should also like to mention that he is in the final year of school and preparing for exams and is under considerable stress as are other kids like him. Lifestyle: sedantary for about 2 years. Please advise regarding his liver condition and generally what he should do. His back ache is considerably reduced and is only intermittent (normaly when he sits for prolonged hours). Thanks.
Asked On : Tue, 26 Feb 2013
Answers:  1 Views:  108
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Although the most common cause for high levels of SGPT is generally due to consumption of alcohol but since he is a student ,I am ruling this reason out.
The other apparent cause in your son could be prolonged use of pain killers which he might have taken for his persistent backache.
Other reasons could be obesity,high triglyceride levels in blood or even diabetes.
I advise you to get his lipid profile done.
Since there is no particular for its cure,I advise following things
Do regular exercises
Stop taking any pain killers
Take fresh fruits and green vegetables
Avoid junk foods like pizzas,burgers,noodles etc and colas.
Reduce weight and be in required range of BMI.

Get his SGPT repeated again after 3 months and if you still find it high,then consult a gastroenterologist and get tested for hepatitis markers and other relevant tests.
Answered: Wed, 27 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor